Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 396, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 3, 2017, 10:14 PM CDT for 4 counties in Oklahoma. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2017, 10:14 PM CDT (03:14 UTC)
- Expired
- Jul 3, 2017, 11:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Creek County, OK, Okfuskee County, OK, Okmulgee County, OK, Tulsa County, OK
The radar
The Tulsa radar (KINX), 83 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 8:39 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2711 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1254 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 17.0
The text
As transmitted.
230 WUUS54 KTSA 040314 SVRTSA OKC037-107-111-143-040415- /O.NEW.KTSA.SV.W.0396.170704T0314Z-170704T0415Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tulsa OK 1014 PM CDT MON JUL 3 2017 The National Weather Service in Tulsa has issued a * Severe Thunderstorm Warning for... Creek County in northeastern Oklahoma... Northwestern Okmulgee County in northeastern Oklahoma... West central Tulsa County in northeastern Oklahoma... Northern Okfuskee County in east central Oklahoma... * Until 1115 PM CDT * At 1013 PM CDT, severe thunderstorms were located along a line extending from 2 miles north of Agra to 4 miles northwest of Prague, moving east at 40 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations in or near the path include... Bristow... Okfuskee... Mannford... Drumright... Beggs... Boley... Kellyville... Oilton... Depew... Paden... Slick... Shamrock... Keystone State Park... Okmulgee State Park... Welty... Milfay... Silver City... Mason... This includes Interstate 44 between mile markers 178 and 207. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3616 9662 3616 9622 3552 9601 3547 9662 TIME...MOT...LOC 0313Z 269DEG 37KT 3593 9688 3553 9675 HAIL...<.75IN WIND...60MPH $$
1 follow-up statement
441 WWUS54 KTSA 040344 SVSTSA Severe Weather Statement National Weather Service Tulsa OK 1044 PM CDT MON JUL 3 2017 OKC037-107-111-143-040415- /O.CON.KTSA.SV.W.0396.000000T0000Z-170704T0415Z/ Creek OK-Okmulgee OK-Tulsa OK-Okfuskee OK- 1044 PM CDT MON JUL 3 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR CREEK...NORTHWESTERN OKMULGEE...WEST CENTRAL TULSA AND NORTHERN OKFUSKEE COUNTIES... At 1044 PM CDT, severe thunderstorms were located along a line extending from 8 miles west of Kellyville to Depew to near Paden, moving northeast at 40 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations in or near the path include... Bristow... Okfuskee... Mannford... Drumright... Beggs... Boley... Kellyville... Oilton... Depew... Paden... Slick... Shamrock... Keystone State Park... Okmulgee State Park... Welty... Milfay... Silver City... Mason... This includes Interstate 44 between mile markers 178 and 207. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3616 9662 3616 9622 3552 9601 3547 9662 TIME...MOT...LOC 0344Z 247DEG 33KT 3597 9637 3582 9650 3553 9655 HAIL...<.75IN WIND...60MPH $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 9:09 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 3, 9:09 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 909 PM CDT Mon Jul 3 2017 ...UPDATE... .DISCUSSION... Leading edge of the developing MCS currently pushing east and southeast into Osage/Pawnee counties in Northeast Oklahoma this evening. In response...severe thunderstorm watch has been issued to cover the majority of Eastern Oklahoma through 08z tonight. Within this complex...strong to severe wind gusts along with high rain rates have been observed. Scattered storms out ahead of the MCS have already produced some heavy rainfall across parts of Northeast Oklahoma and with additional rainfall moving into the CWA...areas of flashing flooding could become a concern. The MCS is expected to push into Northwest Arkansas in the 07-09z time frame. Latest short-term model solutions try to weaken the main convective line some as it enters into Northwest Arkansas. Though...gusty to strong winds and periods of heavy rainfall will be possible into the early morning hours Tuesday as the main MCV moves through the CWA. For the evening update...have increased pops to account for current thinking on timing as the MCS moves across the CWA. Also have increased QPF for tonight as reports of in the 1-2" range have been observed across Northwest Oklahoma. For the rest of tonights forecast...made a few tweaks to account for current trends and observations. Forecast already sent with the issuing of the watch. && .PRELIMINARY POINT TEMPS/POPS... TUL 72 86 68 88 / 80 60 40 40 FSM 72 86 71 89 / 80 70 60 50 MLC 72 87 70 86 / 80 50 50 40 BVO 70 85 66 88 / 80 60 30 30 FYV 67 81 67 84 / 80 60 60 50 BYV 68 81 68 82 / 80 60 60 50 MKO 71 82 67 86 / 80 60 50 40 MIO 70 83 68 86 / 80 60 50 40 F10 70 85 69 86 / 80 60 50 40 HHW 72 87 73 90 / 80 30 50 50 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...20 AVIATION.....30
Hazardous weather outlook, Jul 3, 9:28 PM CDT, 46 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 928 PM CDT Mon Jul 3 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-041015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 928 PM CDT Mon Jul 3 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Elevated Eastern Oklahoma. Limited Northwest Arkansas. ONSET...Ongoing Eastern Oklahoma. After 1 AM Northwest Arkansas. FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma. ONSET...Ongoing. HEAVY RAIN. RISK...Elevated. AREA...Eastern Oklahoma. ONSET...Ongoing. DISCUSSION... A large thunderstorm complex entering into Eastern Oklahoma late this evening will continue to spread across the region into the overnight hours and push into Northwest Arkansas late tonight. Damaging winds in the 60 to 70 mile per hour range will be the primary threat along with a lesser threat of hail possible with this complex. The greater severe potential continues to be across much of Eastern Oklahoma into the overnight hours with limited severe potentials across Northwest Arkansas late tonight. Also...periods of heavy rainfall will spread across the region during the night with rain rates of around one inch per hour and greater at times. This additional heavy rainfall on top of recent rains will again increase the potential for flash flooding. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Severe Thunderstorm Potential...Heavy Rain Potential. WEDNESDAY...Thunderstorm Potential. THURSDAY AND FRIDAY...No Hazards. SATURDAY AND SUNDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorms may be ongoing early Tuesday as a large storm complex is likely to be moving across the region. Instability across the region will allow for a continued severe potential Tuesday. The unsettled weather pattern will continue with thunderstorm chances Wednesday...however the trend will be for drier and warmer weather for late week. The next cold front is forecast to move into the region over the weekend with a chance of thunderstorms returning. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jul 3, 7:42 PM CDT, 2 hours 32 minutes before
Special Weather Statement National Weather Service Tulsa OK 742 PM CDT MON JUL 3 2017 OKZ054-040115- Osage OK- 742 PM CDT MON JUL 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE COUNTY UNTIL 815 PM CDT... At 742 PM CDT, a strong thunderstorm was located near Fairfax, moving northeast at 15 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Fairfax... Burbank... LAT...LON 3654 9670 3665 9679 3683 9655 3659 9638 TIME...MOT...LOC 0042Z 240DEG 14KT 3661 9670 Lacy
Special weather statement, Jul 3, 8:03 PM CDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
803 PM CDT MON JUL 3 2017
OKZ054-040130-
Osage OK-
803 PM CDT MON JUL 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OSAGE COUNTY UNTIL 830 PM
CDT...
At 803 PM CDT, strong thunderstorms were located along a line
extending from 7 miles northwest of Wynona to 9 miles north of
Cleveland to 3 miles southeast of Hominy. Movement was east at 15
mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations in or near the path include...
Pawhuska... Skiatook...
Hominy... Wynona...
Nelagoney... Pershing...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3684 9621 3653 9620 3636 9601 3633 9635
3642 9653 3665 9656
TIME...MOT...LOC 0103Z 253DEG 13KT 3659 9645 3644 9645 3640 9635
LacyLocal storm report, Jul 3, 8:11 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
811 PM CDT MON JUL 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL HOMINY 36.41N 96.39W
07/03/2017 E1.00 INCH OSAGE OK EMERGENCY MNGR
PENNY TO QUARTER SIZE HAIL.
&&
AEJSpecial weather statement, Jul 3, 8:30 PM CDT, 1 hour 44 minutes before
Special Weather Statement National Weather Service Tulsa OK 830 PM CDT MON JUL 3 2017 OKZ054-040200- Osage OK- 830 PM CDT MON JUL 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE COUNTY UNTIL 900 PM CDT... At 829 PM CDT, strong thunderstorms were located along a line extending from 4 miles north of Fairfax to 10 miles northeast of Ralston. Movement was northeast at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with these storms. Locally heavy rainfall is also expected with these storms. Locations in or near the path include... Pawhuska... Fairfax... Shidler... Burbank... Pershing... These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3682 9664 3661 9623 3649 9656 3663 9682 TIME...MOT...LOC 0129Z 233DEG 7KT 3663 9668 3658 9657 Lacy
Local storm report, Jul 3, 9:38 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
938 PM CDT MON JUL 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM FLASH FLOOD HOMINY 36.41N 96.39W
07/03/2017 OSAGE OK BROADCAST MEDIA
&&
AEJLocal storm report, Jul 3, 10:14 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1014 PM CDT MON JUL 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM TSTM WND GST CLEVELAND 36.31N 96.46W
07/03/2017 M70 MPH PAWNEE OK BROADCAST MEDIA
TIME ESTIMATED BY RADAR.
&&
AEJThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:33 PM CDT | Special Weather Statement | TSA | Osage | 27 min |
| Jul 3, 7:42 PM CDT | Special Weather Statement | TSA | Osage | 33 min |
| Jul 3, 8:03 PM CDT | Special Weather Statement | TSA | Osage | 27 min |
| Jul 3, 8:13 PM CDT | Areal Flood Advisory | TSA | Osage | 3 hr |
| Jul 3, 8:27 PM CDT | Flash Flood Warning | TSA | Osage | 8 hr |
| Jul 3, 8:30 PM CDT | Special Weather Statement | TSA | Osage | 30 min |
| Jul 3, 8:51 PM CDT | Flash Flood Warning | TSA | Osage | 8 hr |
| Jul 3, 8:55 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee | 65 min |
| Jul 3, 9:23 PM CDT | Areal Flood Advisory | TSA | Cherokee | 3 hr |
| Jul 3, 9:39 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 51 min |
| Jul 3, 10:28 PM CDT | Special Weather Statement | TSA | Tulsa | 47 min |
| Jul 3, 10:38 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 67 min |
| Jul 3, 10:59 PM CDT | Areal Flood Advisory | TSA | Osage, Pawnee | 3 hr |
| Jul 3, 11:09 PM CDT | Areal Flood Advisory | TSA | Creek, Osage, Pawnee, Tulsa, Wagoner | 4 hr |
| Jul 3, 11:09 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee, Tulsa | 51 min |
| Jul 3, 11:37 PM CDT | Tornado Warning | TSA | Okmulgee | 18 min |
| Jul 3, 11:49 PM CDT | Tornado Warning | TSA | Muskogee, Okmulgee, Wagoner | 26 min |
| Jul 4, 12:02 AM CDT | Special Weather Statement | TSA | McIntosh, Muskogee, Wagoner | 28 min |
| Jul 4, 12:04 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Okmulgee, Wagoner | 41 min |
| Jul 4, 12:46 AM CDT | Special Weather Statement | TSA | Muskogee, Pittsburg | 59 min |
| Jul 4, 1:24 AM CDT | Special Weather Statement | TSA | Haskell, Sequoyah | 66 min |
| Jul 4, 1:29 AM CDT | Special Weather Statement | TSA | Latimer, Pushmataha | 61 min |
| Jul 4, 3:36 AM CDT | Special Weather Statement | TSA | Latimer, Pushmataha | 39 min |
| Jul 4, 3:58 AM CDT | Special Weather Statement | TSA | Latimer | 32 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.